Alert archive / Maine / Gale Warnings in 2017
Gale Warning 12, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 7, 2017, 2:56 AM EST. It took effect at Feb 7, 2017, 7:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 2:56 AM EST (07:56 UTC)
- In effect from
- Feb 7, 2017, 7:00 PM EST
- Expired
- Feb 8, 2017, 6:19 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
035 WHUS71 KCAR 070756 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 256 AM EST TUE FEB 7 2017 ANZ050>052-071600- /O.UPG.KCAR.GL.A.0007.170208T0000Z-170208T1200Z/ /O.NEW.KCAR.GL.W.0012.170208T0000Z-170208T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 256 AM EST TUE FEB 7 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
711 WHUS71 KCAR 072000 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EST TUE FEB 7 2017 ANZ050>052-080400- /O.CON.KCAR.GL.W.0012.170208T0000Z-170208T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 300 PM EST TUE FEB 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
337 WHUS71 KCAR 080346 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1046 PM EST TUE FEB 7 2017 ANZ050>052-081200- /O.CON.KCAR.GL.W.0012.000000T0000Z-170208T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1046 PM EST TUE FEB 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
441 WHUS71 KCAR 080803 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 303 AM EST WED FEB 8 2017 ANZ050>052-081200- /O.CON.KCAR.GL.W.0012.000000T0000Z-170208T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 303 AM EST WED FEB 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
992 WHUS71 KCAR 081119 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 619 AM EST WED FEB 8 2017 ANZ050>052-081930- /O.CAN.KCAR.GL.W.0012.000000T0000Z-170208T1200Z/ /O.NEW.KCAR.SC.Y.0017.170208T1119Z-170209T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 619 AM EST WED FEB 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 7, 12:06 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 7, 12:06 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1206 AM EST Tue Feb 7 2017
.SYNOPSIS...
High pressure will remain across northern Maine into Tuesday. Low
pressure will move across Quebec late Tuesday night and Wednesday
with a weak secondary low to develop along the Maine coast late
Tuesday night. High pressure will build toward the region at the
end of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
12:05 am update: Have adjusted Wind, temperature and dew point
based on latest observations. No other changes.
Previous discussion...Cold Canadian high
pressure will build toward the region overnight. Expect mainly
clear skies across northern areas tonight as the high builds east.
Across central and downeast areas, expect mainly clear skies to
start, then increasing clouds as a warm front well to our
southwest slowly begins to move north. Expect temperatures to fall
well below zero across northern areas by morning, where mainly
clear skies, light winds, and deep snowpack will promote good
radiational cooling conditions. Temperatures will not be quite as
cold across central and downeast as clouds will be increasing and
thickening toward morning. There could also be a bit of light snow
developing toward dawn across down east area but little if any
accumulation is expected.
High pressure will continue to move east across the maritimes
on Tuesday as a warm front slowly moves north toward the region.
Expect partly sunny skies Tuesday morning to be followed by
increasing afternoon clouds. Across central and down east areas,
expect cloudy skies with the chance for some light snow. Any snow
accumulation across central and down east areas should generally
be an inch or less through Tuesday. Across far northern areas and
the St John valley, expect it to remain snow free through much of
Tuesday afternoon as the high to our east keeps dry air in place
a bit longer. High temperatures on Tuesday will range from the
single digits above zero across the St John valley to the low to
mid 20s across down east.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Low pressure across Lake Huron at 00z Wed with a secondary low to
develop Tue evening near Cape Cod. Snow will overspread the area
from the south Tue evening reaching the Saint John Valley late in
the evening, and perhaps not as late as midnight. Warmer air moves
in aloft at first and eventually at the surface with a transition
from snow to sleet and freezing rain, and to plain rain along the
coast by daybreak Wednesday. The bulk of the precipitation ends
across the Downeast Region by around daybreak Wed, but continues
into Wed morning across northern areas into Wed morning.
As far and snow and ice accretion goes, we are expecting 3 to 5
inches along the coast with a transition overnight to rain. Amounts
to the north are expected to be in the 4 to 7 inch range with
locally a tenth of an inch of ice from parts of the central
highlands north to Caribou. At this time it looks like a high end
advisory level situation as even the 90th percentile amounts from
WPC just hit 7 to 8 inches across parts of the western Saint John
valley and North Woods, but it is over a 12 to 16 hour period. The
total QPF from the models is on the order of 4 to 7 tenths of an
inch, and with a progressive system that never gets cut off it is
unlikely that more than some isolated spots in the far north could
come close to low end warning. The current forecast lies pretty
close to the WPC 50th percentile. As the precipitation overspreads
the area during the second and early third forecast periods will
hoist advisories with this package with a coastal tier, interior,
and northern/central highland zones.
As the low lifts away to the north during the day Wed, a cold front
will sweep across the area with some snow showers to follow across
mainly the Crown. Mainly dry and colder weather to follow for Wed
night and Thu. The only fly in the ointment is an area of Low pres
passing off the Mid Atlantic coast late Wed night night and Thu
morning which may brush the Downeast Coast with a period of snow,
especially Thu morning. Confidence is not high, but an inch or two
of snow certainly can't be ruled out.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Generally dry and cold for Thu night and Fri as high pres briefly
builds into the area from the west. A mid level trough swings
across the region Thu night so an isolated snow shower can't be
ruled out, especially across the Crown. A fast moving clipper
followed by a cold front may bring a little snow followed by snow
showers with the front Fri night and Sat, but nothing too
significant. The next weather system may bring more significant
precipitation to the region Sun night and Mon, but the models
differ significantly. The 00Z ECMWF had a more major coastal low
and the 12z GFS has a much weaker and progressive low. The model
ensembles have a lot of spread, so for now will go with a model
blend and have high chance PoPs.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR expected tonight across the northern terminals.
Some light snow is expected to develop at KBGR/KBHB toward
morning with MVFR conditions developing. Conditions should remain
VFR through much of the day for KFVE/KCAR/KPQI/KHUL. Light snow
will be possible at KBGR/KBHB on Tuesday with MVFR and IFR by
afternoon.
SHORT TERM: Conditions will deteriorate to IFR and LIFR from south
to north Tue evening and continue into early Wed morning at the Down
East terminals before improving to MVFR or VFR in the afternoon. The
IFR conditions will likely continue until around midday at the
northern terminals. Predominately MVFR at the northern terminals
Wed afternoon into Wed night with VFR at KBHB and KBGR. Mostly VFR
or high end MVFR Thu, but a period of IFR is possible at the
Downeast terminals in a period of snow Thu morning. VFR Fri, with
times of MVFR in light snow or snow showers Fri night into Sat.
&&
.MARINE...
NEAR TERM: 630 PM update...The Small Craft Advisory has been
cancelled since conditions have dropped below criteria. A few
gusts to 25 kt will be possible early this evening, but the
overall trends will be for winds to subside.
Previous discussion...Wind/seas will subside below small craft
advisory conditions this evening and remain overnight. Wind/seas
will once again increase to small craft advisory levels by Tuesday
afternoon and then near gale force toward Tuesday evening.
SHORT TERM: A gale watch has been issued for Tuesday night. The
gales will likely be followed by a period of small craft advisory
conditions much of the time Wednesday into Thursday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 8 PM Tuesday to 11 AM EST
Wednesday for MEZ001>006-010-031.
Winter Weather Advisory from 6 PM Tuesday to 9 AM EST
Wednesday for MEZ011-015>017-032.
Winter Weather Advisory from 4 PM Tuesday to 7 AM EST
Wednesday for MEZ029-030.
MARINE...Gale Watch from Tuesday evening through Wednesday morning for
ANZ050>052.
&&
Near Term...MignoneHazardous weather outlook, Feb 7, 2:50 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 250 AM EST TUE FEB 7 2017 MEZ029-030-080800- COASTAL HANCOCK-COASTAL WASHINGTON- 250 AM EST TUE FEB 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-031-080800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- 250 AM EST TUE FEB 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-032-080800- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-NORTHERN WASHINGTON- 250 AM EST TUE FEB 7 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-080800- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 250 AM EST TUE FEB 7 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.